Alert archive / Pennsylvania / Flash Flood Warnings in 1996
Flash Flood Warning 49, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Dec 2, 1996, 2:13 AM EST for Susquehanna County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 1996, 2:13 AM EST (07:13 UTC)
- Expired
- Dec 2, 1996, 8:15 AM EST
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALB), launched 00:00Z, 7.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 427 m²/s²
- 0-3 km storm-relative helicity
- 633 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 020714 FFWBGM PAC115-021315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 213 AM EST MON DEC 2 1996 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 815 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST PENNSYLVANIA ...SUSQUEHANNA COUNTY DOPPLER RADAR ESTIMATES THAT BETWEEN AN INCH /1.00/ AND AN INCH AND ONE HALF /1.50/ OF RAIN HAS FALLEN OVER PORTIONS OF SUSQUEHANNA COUNTY OVER THE LAST THREE HOURS. HEAVY RAIN IS EXPECTED TO CONTINUE MOVING OVER PORTIONS OF THE COUNTY THROUGH 4 AM. THE HEAVY RAIN WILL BRING STREAMS AND CREEKS OUT OF THEIR BANKS. EMERGENCY MANAGEMENT OFFICIALS HAVE REPORTED WATER ACROSS ROADS WITHIN THE COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Dec 1, 9:19 PM EST, 4 hours 54 minutes earlier.
Area forecast discussion, Dec 1, 9:19 PM EST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 900 PM EST SUN DEC 1 1996 WELL SO MUCH FOR THE QPF...WV HAS FORMED ON FNT OVER ERN WEST VA. RAMSDIS WATER VAPOR IMAGERY CLEARLY SHOWS ANOTHER WV MOVG INTO XTRME S PA ATTM. FEATURE WL TRACK ACROSS RGN OVERNT KEEPING FNTL PCPN MAINLY ACROSS ERN HALF OF CWA UNTIL PAST MIDNT. VRY NARROW BAND OF HEAVY RA HAS BROADENED AS MOISTURE LIFTS OVER BNDRY DUE TO APPROACHING WV AND WL PROLONG PCPN BEYOND PREV THINKING. MANANGED TO HAV RFC ADD ADDTNL PCPN AT LAST MOMENT FOR RVS UPDATES...BUT AMTS ARE CERTAINLY IN QUESTION. FLW HAS BEEN ISSUED FOR BEAVER KILL. AXIS OF STGST WNDS IS AHEAD OF FNT AND NOW WELL E OF FCST AREA...WL LET WND ADV DIE. TNX FOR COORD...MARFC...PHL...ALB...BUF. ZONES GONE. .BGM...FLOOD WATCH OVERNIGHT FOR NY ZNS 36-37-44>46-55>57-62 PA ZNS 39/40/43/44/47/48. LAKE SNOW OUTLOOK 7 PM SUN TO 7 AM MON...N 7 AM MON TO 7 PM MON...Y/ MAINLY ACROSS NORTHERdN ONEIDA COUNTY. 7 PM MON TO 7 AM TUE...N SHEAR DEVELOPS AND FLOW BEGINS TO TURN BACK TO THE SW. PB
In the hours before
Special weather statement, Dec 1, 9:44 PM EST, 4 hours 29 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-020600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 940 PM EST SUN DEC 1 1996 ...THE WIND ADVISORY FOR CENTRAL NEW YORK IS NO LONGER IN EFFECT... THE STRONG SOUTHERLY WINDS AHEAD OF THE COLD FRONT HAVE MOVED INTO NEW ENGLAND THIS EVENING. SOUTH AND SOUTHWEST WINDS WILL BECOME WESTERLY OVERNIGHT BUT SPEEDS WILL BE BETWEEN 15 AND 20 MPH...BELOW ADVISORY CRITERIA. THIS WILL BE THE LAST STATEMENT ON THE WIND ADVISORY. PB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 9:27 PM EST | Flash Flood Warning | BGM | Bradford | 6 hr |
| Dec 2, 3:24 AM EST | Flash Flood Warning | BGM | Pike | 6 hr |
| Dec 2, 3:36 AM EST | Flash Flood Warning | BGM | Bradford | 3 hr |
| Dec 2, 9:44 AM EST | Flash Flood Warning | BGM | Pike | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.